|Wasting and counteractive measures.
Feb 10, 2001
I am 36 yo and hiv pos for 15 years. About 4 years ago I started cocktails with few side effects and good results for the most part. VL undetect and cd4 over 500. I have been taking epivir zerit and sustiva for approx 18 months. Can this combination be responsible for wasting and is there anyway to reverse the process? I feel good, but Im becoming noticably thinner.
Response from Dr. Dieterich
There is considerable retrospective data implicating D4T as the cause for fat wasting, although all nucleosides can be responsible for this. See above messages, antioxidants might help like Co Q, riboflavin and carnitine. You can ask your MD about testosterone supplements but if it is fat wasting, that may not help. Consider also checking the lactic acid and perhaps switching to another regimen without D4T. DTD
DECA & TESTOSTERONE IN MTL.
- Can You Contract HIV From Picking Your Nose?
- Dizziness After Receiving Oral Sex Worried I Have HIV
- Herpes After Sex With Sex Worker Worried I Have HIV
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Swollen Lymph Nodes After Oral Sex Form Sex Worker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.